Advertisement

Results in Mathematics

, 74:184 | Cite as

Variational Principles of General Connections with a Certain Deformation of Representations

  • Kensaku KitadaEmail author
Article
  • 50 Downloads

Abstract

We investigate variational principles of general connections on principal bundles. In order to develop further a gauge theory by means of general connections, we introduce a certain deformation of representations of the structure group. This enables us to define exterior covariant derivatives on a space of sort of shifted fields. We construct action densities by using general connections, and deduce a sort of Lagrange’s equation and that of inhomogeneous field equation simultaneously. Due to the definition of the curvature of general connections, a new term will arise in the latter equation, which we demonstrate later to be an obstruction for current conservation law to hold. Finally, we explain that a theory of general connections is a natural means to describe so-called Higgs mechanism.

Keywords

General connection variational principle Lagrange’s equation inhomogeneous field equation current conservation law Higgs mechanism 

Mathematics Subject Classification

58E30 58E15 53C05 53C80 

Notes

Acknowledgements

I would like to express my gratitude to professor Akira Yoshioka for his valuable advices and suggestions.

References

  1. 1.
    Abe, N.: General connections on vector bundles. Kodai Math. J. 8(3), 322–329 (1985)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Abe, N.: Geometry of certain first order differential operators and its applications to general connections. Kodai Math. J. 11, 205–223 (1988)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Bleecker, D.: Gauge Theory and Variational Principles. Dover Publications, Inc., Mineola (2005)zbMATHGoogle Scholar
  4. 4.
    Hamilton, M.J.D.: Mathematical Gauge Theory with Applications to the Standard Model of Particle Physics. Springer, Berlin (2018)Google Scholar
  5. 5.
    Kikuchi, K.: Regular general connections and Lorentzian twisted products. SUT J. Math. 32(1), 35–57 (1996)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Kitada, K.: General connections on principal bundles. JP J. Geom. Topol. 20(4), 333–367 (2017)Google Scholar
  7. 7.
    Nadj, D.F., Moór, A.: On the connection of recurrence of metric, eigen tensors and transition of length in \(W\)\(O_{n}\) spaces. Publ. de l’Inst. Math. [Elektronische Ressource] 41, 179–188 (1980)zbMATHGoogle Scholar
  8. 8.
    Nagayama, H.: A theory of general relativity by general connections I. TRU Math. 20, 173–187 (1984)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Nagayama, H.: A theory of general relativity by general connections II. TRU Math. 21, 287–317 (1985)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Otsuki, T.: Tangent bundles of order 2 and general connections. Math. J. Okayama Univ. 8, 143–179 (1958)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Otsuki, T.: On general connections I. Math. J. Okayama Univ. 9, 99–164 (1960)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Otsuki, T.: A certain space-time metric and smooth general connections. Kodai Math. J. 8, 307–316 (1985)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Otsuki, T.: Singular point set of a general connection and black holes. Math. J. Okayama Univ. 30, 199–211 (1988)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Otsuki, T.: Behaviour of geodesics around the singular set of a general connection. SUT J. Math. 27, 169–228 (1991)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Otsuki, T.: A family of Minkowski-type spaces with general connections. SUT J. Math. 28, 61–103 (1992)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Otsuki, T.: On a 4-space with certain general connection related with a Minkowski-type metric on \(R_{+}^{4}\). Math. J. Okayama Univ. 40, 187–199 (1998)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Yildirim, M., Bektas, M.: On Joachimsthal’s theorems in Riemann–Otsuki space \(R\)\(O_{3}\). Turk. J. Math. 38, 753–763 (2014)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsTokyo University of ScienceShinjuku-kuJapan

Personalised recommendations